Alert archive / California / Special Marine Warnings in 2012
Special Marine Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Feb 28, 2012, 7:58 PM PST. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2012, 7:58 PM PST (03:58 UTC)
- Expired
- Feb 28, 2012, 9:00 PM PST
- In force
- 62 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
The radar
The Eureka (Bunker Hill) radar (KBHX), 45 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.0 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 697 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205
WHUS56 KEKA 290358
SMWEKA
PZZ455-475-290500-
/O.NEW.KEKA.MA.W.0003.120229T0358Z-120229T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE EUREKA CA
758 PM PST TUE FEB 28 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM CAPE MENDOCINO TO PT. ARENA CA OUT 60 NM OVER
PACIFIC WATERS...
INCLUDING PT. DELGADA...
* UNTIL 900 PM PST
* AT 755 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WATERSPOUTS AND WIND
GUSTS TO 50 KT FROM CAPE MENDOCINO TO 38 NM SOUTHWEST OF PUNTA
GORDA...MOVING EAST AT 30 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 3977 12415 3980 12513 4044 12453 4044 12440
4032 12434 4026 12436 4012 12417 4010 12410
4003 12407 3996 12398
TIME...MOT...LOC 0356Z 281DEG 28KT 4042 12444 3986 12494
$$
RPA2 follow-up statements
523
FZUS76 KEKA 290428
MWSEKA
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
828 PM PST TUE FEB 28 2012
PZZ455-475-290500-
/O.CON.KEKA.MA.W.0003.000000T0000Z-120229T0500Z/
828 PM PST TUE FEB 28 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 900 PM PST...
FOR THE FOLLOWING AREAS...
WATERS FROM CAPE MENDOCINO TO PT. ARENA CA OUT 60 NM OVER
PACIFIC WATERS...
INCLUDING PT. DELGADA...
AT 820 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WATERSPOUTS
AND WIND GUSTS IN EXCESS OF 40 KT FROM 8 NM SOUTHEAST OF CAPE
MENDOCINO TO 32 NM SOUTHWEST OF PUNTA GORDA...MOVING EAST AT 30
KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
&&
LAT...LON 3977 12415 3979 12486 4035 12436 4031 12434
4026 12436 4012 12417 4010 12410 4003 12407
3996 12398
TIME...MOT...LOC 0426Z 281DEG 28KT 4038 12419 3982 12469
$$
RPA383
FZUS76 KEKA 290455
MWSEKA
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
855 PM PST TUE FEB 28 2012
PZZ455-475-290503-
/O.EXP.KEKA.MA.W.0003.000000T0000Z-120229T0500Z/
855 PM PST TUE FEB 28 2012
...SPECIAL MARINE WARNING WILL EXPIRE AT 900 PM PST...
STORMS HAVE WEAKENED AND MOVED INLAND.
THE AFFECTED AREAS WERE...
WATERS FROM CAPE MENDOCINO TO PT. ARENA CA OUT 60 NM OVER
PACIFIC WATERS...
INCLUDING PT. DELGADA...
LAT...LON 3977 12415 3979 12486 4035 12436 4031 12434
4026 12436 4012 12417 4010 12410 4003 12407
3996 12398
TIME...MOT...LOC 0453Z 281DEG 28KT 4034 12392 3978 12442
$$
RPAWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Feb 28, 6:38 PM PST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 28, 6:38 PM PST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
638 PM PST TUE FEB 28 2012
.UPDATE...LIGHTNING HAS INTENSIFIED OFF THE COAST AS A CONVECTIVE
LINE MOVES EAST AT 45 KT. THUS SCATTERED THUNDERSTORMS HAVE BEEN
ADDED INTO THE FORECAST FOR THE NORTHERN COASTAL ZONES AND THE
REDWOOD COAST ZONE FOR THIS EVENING. STORMS WILL WEAKEN QUICKLY AS
THEY MOVE INLAND THROUGH 9 PM. THE PREVIOUS DISCUSSION ISSUED THIS
AFTERNOON CONTINUES BELOW.
&&
.SYNOPSIS...A FRONT IS MOVING TOWARD NORTH WEST CALIFORNIA THIS
AFTERNOON. THE WINDS WILL INCREASE IN ADVANCE OF THE FRONT AND IN
THE WAKE OF THE FRONT THIS AFTERNOON AND OVERNIGHT. RAIN...AND
MOUNTAIN SNOW WILL CONTINUE ACROSS THE AREA THROUGH WEDNESDAY
MORNING. SHOWERS WILL CONTINUE ACROSS THE REGION WEDNESDAY
AFTERNOON THROUGH THURSDAY.
&&
.SHORT TERM...A COLD FRONT WILL MOVE ONSHORE THIS EVENING.
SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND EVENING IN
ADVANCE OF THE FRONT. THE WINDS ARE FORCASTED TO PEAK JUST BELOW
WIND ADVISORY LEVELS OF 45 MPH BEFORE THE FRONTAL PASSAGE.
LIGHT PRECIPITATION IS MOVING ACROSS THE AREA THIS AFTERNOON WITH
SNOW OCCURRING AT HIGHER ELEVATIONS. AS THE COLD FRONT APPROACHES
THIS EVENING THE INTENSITY OF PRECIPITATION WILL INCREASE. RAINFALL
AMOUNTS RANGING FROM 1 TO 3 INCHES WITH LOCAL AMOUNTS UP TO 5
INCHES ARE EXPECTED.
INITIALLY SNOW LEVELS WILL BE 1500 TO 2000 FEET. THE SNOW LEVELS WILL
GRADUALLY RISE THROUGH THIS EVENING TO AROUND 2500 FEET IN THE
NORTH AND 3500 FEET IN THE SOUTH BEFORE DECREASING AGAIN AFTER
MIDNIGHT. ACROSS THE EASTERN VALLEYS IN TRINITY COUNTY INCLUDING
WEAVERVILLE SNOW LEVELS WILL LIKELY REMAIN NEAR THE VALLEY FLOORS
DURING THE EVENING. THE HEAVIEST PRECIPITATION IS EXPECTED TO OCCUR JUST
AHEAD OF THE FRONT. SNOW AMOUNTS RANGING FROM 7 TO 12 INCHES WITH
HIGHER AMOUNTS ABOVE 4000 FEET WILL OCCUR. AMOUNTS ARE EXPECTED TO
VARY WIDELY DUE TO THE FLUCTUATING SNOW LEVELS.
BEHIND THE FRONT OVERNIGHT AND WEDNESDAY THE PRECIPITATION IS
EXPECTED TO BECOME SHOWERY. SNOW LEVELS ARE EXPECTED TO FALL TO
1500 TO 2000 FT. SNOW AMOUNTS WILL BE FAIRLY LIGHT WITH AN
ADDITIONAL 2 TO 4 INCHES LIKELY. H500 TEMPS LOOK TO BOTTOM OUT AROUND
-30 C AND LAPSE AROUND 7.5 SO THEREFORE EXPECT SOME OF THE HEAVIER
SHOWERS WILL CONTAIN SOME SMALL HAIL WEDNESDAY AND WEDNESDAY
EVENING.
.LONG TERM...SHOWERS WILL PERSIST WEDNESDAY NIGHT WITH ANOTHER
SHORT WAVE MOVING INTO THE TROUGH AND ENHANCING THE SHOWERS. SHOWERS
WILL GRADUALLY DECREASE THURSDAY AS THE TROUGH LIFTS OUT OF THE
AREA AND A HIGH PRESSURE RIDGE MOVES INTO THE REGION. THE RIDGE
WILL PRODUCE GENERALLY DRY WEATHER FRIDAY AND SATURDAY ACROSS THE
AREA. MODELS FORECAST ANOTHER SYSTEM MOVING ACROSS THE AREA MONDAY
AND TUESDAY BUT THERE IS UNCERTAINTY IN THE TIMING.
&&
.AVIATION...MVFR CIGS AND VSBY ALONG WITH STRONG SOUTH WINDS ARE
EXPECTED THIS AFTERNOON INTO THIS EVENING AS A FRONT MOVES ACROSS
THE AREA. A FEW GUSTS TO 45 KTS ARE POSSIBLE AT KCEC AND OVER RIDGES
AND COASTAL HEADLANDS. A BAND OF RAIN IS EXPECTED WITH FRONTAL
PASSAGE...SOMETIME BETWEEN 23-06Z. SNOW IS EXPECTED ABOVE 2 KFT
AND WILL CREATE IFR CONDITIONS. SHOWERS WILL PERSIST ON WED
WITH OVERALL IMPROVEMENT IN CIGS/VSBYS AT THE COAST...BUT WITH
LOW FREEZING LEVELS.
&&
.MARINE...S WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON INTO
THIS EVENING AS A COLD FRONT APPROACHES. A FEW GUSTS TO 50 KT ARE
POSSIBLE...MAINLY AROUND PT ST GEORGE. GOING FORECAST SEEMED TO BE
ON TARGET SO MADE ONLY MINOR ADJUSTMENTS WITH SEAS EXPECTED TO
INCREASE AS WESTERLY FLOW DEVELOPS AFTER FROPA LATE TONIGHT INTO
WED. NEW ENP AND SWAN HAS HUGE SEAS IN PZZ470 ON WED; VERY CLOSE
TO THE OFFICIAL FORECAST. AT LEAST 80% OF THE SEA STATE SHOULD BE
ALL SWELL...WHICH MAY END UP AS HIGH AS 18-22 FT WED AFTERNOON AND
EVENING. A SURF ADVISORY MAY HAVE TO BE RAISED IF PERIODS COME IN
LONGER. WAVE PERIODS AT 14 SECONDS ARE TOO SHORT AND WOULD LIKE TO
SEE 16 OR 17 SECONDS. GOOD NEWS IS SEAS WILL TREND DOWNWARD THU
THROUGH SAT WHILE WINDS GO RELATIVELY LIGHT.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 4 AM PST WEDNESDAY ABOVE 3000 FEET
FOR THE CAZ076.
WINTER STORM WARNING UNTIL 3 PM PST WEDNESDAY ABOVE 1500 FEET
FOR THE CAZ004.
WINTER STORM WARNING UNTIL 3 PM PST WEDNESDAY ABOVE 2500 FEET
FOR THE CAZ003.
WIND ADVISORY UNTIL 9 PM PST THIS EVENING CAZ001.
NORTHWEST CALIFORNIA COASTAL WATERS...GALE WARNING UNTIL 9 PM PST THIS EVENING PZZ450.
GALE WARNING UNTIL 9 PM PST THIS EVENING PZZ470.
GALE WARNING UNTIL MIDNIGHT PST TONIGHT PZZ475.
SMALL CRAFT ADVISORY UNTIL 3 AM PST FRIDAY PZZ455.
HAZARDOUS SEAS WARNING UNTIL 3 AM PST WEDNESDAY PZZ455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOVHazardous weather outlook, Feb 28, 4:57 AM PST, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 457 AM PST TUE FEB 28 2012 CAZ001-291300- REDWOOD COAST- 457 AM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SOUTH WINDS OF 15 TO 30 MPH ARE LIKELY THIS AFTERNOON AND EVENING ACROSS THE REDWOOD COAST. GUSTS TO 45 MPH ARE POSSIBLE OVER HIGHER ELEVATIONS AND ALONG COASTAL HEADLANDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL HAIL IS LIKELY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-291300- NORTH COAST INTERIOR- 457 AM PST TUE FEB 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 PM PST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTER STORM WARNING IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-291300- UPPER TRINITY RIVER- 457 AM PST TUE FEB 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTER STORM WARNING IS CURRENTLY IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-291300- MENDOCINO INTERIOR- 457 AM PST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-291300- MENDOCINO COAST- 457 AM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 28, 3:18 PM PST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
318 PM PST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM SNOW 10 N LAYTONVILLE 39.81N 123.48W
02/28/2012 M0.0 INCH MENDOCINO CA TRAINED SPOTTER
ON IRON PEAK MOUNTAIN AT 3750 FEET. TEMPERATURE 32
DEGREES. LIGHT SNOW JUST BEGINNING.
1250 PM SNOW 11 SSW CARRVILLE 40.91N 122.78W
02/28/2012 M0.0 INCH TRINITY CA TRAINED SPOTTER
VICINITY OF TRINITY CENTER IN COVINGTON MILL AT 2500
FEET. LIGHT SNOW BEGIN AT 1400 BECOMING MODERATE ABOUT
1450. TEMPERATURE 34.5 DEGREES.
&&
ASHFORDLocal storm report, Feb 28, 4:51 PM PST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
451 PM PST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 1 N WEAVERVILLE 40.74N 122.94W
02/28/2012 E0.0 INCH TRINITY CA TRAINED SPOTTER
LIGHT SNOW STARTED AT 4 PM WITH A TEMPERATURE AROUND 37
DEGREES. NO ACCUMULATION AT THIS TIME.
&&
RPALocal storm report, Feb 28, 7:50 PM PST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
750 PM PST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 2 NNE LOLETA 40.66N 124.21W
02/28/2012 E0.25 INCH HUMBOLDT CA TRAINED SPOTTER
SOME SMALL HAIL EMBEDDED WITHIN HEAVY RAINFALL.
&&
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 5:17 PM PST | Wind Advisory | EKA | 3 hr | |
| Feb 28, 5:57 PM PST | Special Marine Warning | EKA | 93 min | |
| Feb 28, 7:24 PM PST | Special Marine Warning | EKA | 36 min | |
| Feb 28, 9:42 PM PST | Small Craft Advisory | EKA | 3 days | |
| Feb 29, 2:01 AM PST | Hazardous Seas Warning | EKA | 24 hr |
Nearby
Special Marine Warnings in California, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.